My husband takes it after his surgery and when he doesnt have it he gets sick like a herion acttic.Is it me or the meds?
19 Aug 2010
It's not you, it's the meds. I agree with sweelemon. How long ago was his surgery? How much does he take? Roxicodone is a powerful opiate and is addicting. Maybe talk with your husband about trying to ween down. He may need some help along the way. But it sure sounds as if he is addicted to this medication. Depending on how long he's been taking it, may determine how easy or difficult weening off the meds will be. Good luck to you. If you think it may be a problem, please come back to this site for support and ideas on the best ways to help both you and your husband get through this. Best wishes, Chris
19 Oct 2011
Roxicodone is a very dangerous drug! I am a recovering opiate addict/alcoholic and I can certainly tell you hun that his withdrawal symptoms will only get worse the longer he takes the meds.Signs of withdrawal from opiate medications are severe muscle aches, nausea, diarrhea, extreme irritability, drug seeking behavior/thoughts including self medicating with alcohol, an intense sensation or mental psychosis of excruciating pain or exaggerated sense of pain. There are more symptoms as well but as I said with continued use these symptoms will only get worse. Watch for nodding. If your husband begins to nod suddenly this means he is very high and feeling very good. This nod will only get worse so be careful driving with him. Watch him throughout the night as he sleeps just incase and secretly check his pill count. Doing it in front of him may cause him to become very hostile and make him think he needs to zone out more.
I dont tell you this so that you feel like you are walking on eggshells but you asked and I wanted to give you some insight into the mind of an addict. Whatever you do please do not approach him about this with anger or in an accusatory way as this may make him shut down and shut you and others out. Be caring and hopeful in your words and express your worry. I work with addicts and alcoholics and full-heartedly believe in the fellowship of A.A. and Alanon for family members of those with addiction. NA is a good program to but I feel more of a connection within the fellowship of A.A. Try to go by yourself to an Alanon meeting and you will find all the answers you seek and learn how to best help your hubby. Remember he will not quit unless he is good and ready. Sorry that's how it works... he must be sick and tired of being sick and tired! Best of Luck and I will keep both of you in my prayers Keep your head up!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am well aware of the habit forming qualities of benzodiazepines and SNRI /SSRI medications. Considering the detriment of the former, is there any ...
Have panic.attacks have tried xanax do not like that it is very habit forming I do not think valium is as habit forming
So I'm going to be tapering down on Klonopin in the next couple of months. I read the information on it on this site and I noticed it said that ...